Hi... I've been on 3 grains (180 mg) of armour thyroid for about 2 yrs now (taking it all in the morning). Thought I was doing great. Hair was super thick, & lots of energy... sleep wasn't great & pulse rate a little high. Kept me up at night if I took it twice a day & I wouldn't remember. The past 6 months I haven't been able to sleep at all w/o taking Xanax & my hair won't stop falling out. Pulse rate was 80 at midnight last night. I'm a very busy mom & athlete so I wouldn't know what my true heart rate is during the day. Lowered it by 1/2 grain (30 mg) the past 3 days. Still can't fall asleep til around 4 am & mornings are very difficult to get out of bed. I feel wide awake around 2 pm & can feel my heartbeat. I'm thinking about going down another 1/2 grain (30 mg) as my doctor would recommend as she goes by symptoms & blood work. Won't get my thyroid tested til January 15th. I'm thinking to definitely go down to just 2 grains split up morning & noon. Any thoughts?
Armour Thyroid - Re: armour dosage messing up my sleep?
- 30 Dec 2013 by Isreal1948
- 21 June 2021 (5 weeks ago)
- armour thyroid, thyroid disease, sleep disorders, sleep, dosage, thyroid, energy
Also have a lot of muscle spasms in low back & joint (mainly knee pain)
My friend, Stop! You do not adjust thyroid medication. Only a doctor should do that. Your TSH will not reflect your true levels. The thyroid med does not cause sleeplessness. Something else is happening with you. Other medications? Other stresses in your life? Do you still have your thyroid? The medication will actually change your response in about six weeks. It is very slow and is not able to give you the results you are looking for. Yes, decreasing the medication should have the TSH go up making you tired, dry skin and hypothalamic. However, that is not how to treat your condition. Be sure to have a full blood panel. Be sure that the doctor knows about your changes, when and how much armour you are taking. Most of all, never hesitate to contact the endocrinologist when you are having problems. Better to be looked at and treated by the doctor rather than guess. Also make sure the doctor is aware of any other medications you are taking and any other conditions you may have.
This can be helped. Since I scolded you, let him know that he doesn't have to, ok? Lol. You are that much wiser now. Call the office and see if he wants a change before you go in. I goof up too. Nothing that can't be undone. Good luck and I do hope you are feeling better soon. See if you can find what is stressing you so much. Was it the holidays or something? Bringing your stress levels down will also help a lot. Be well, Karen
Whoever the person was who said armour thyroid could not either cause insomnia or a fast pulse rate does not know what she is talking about. Symptoms of too much armour thyroid are the same as hyperthyroidism - insomnia, fast heart rate and other symptoms being high on the list. I became hyperthyroid on armour and ended up in the emergency room getting an ekg. Insomnia is the first sign for me that my armour dose is off.
Weight loss is another sign. And yes, you can tell from tsh levels if you are hyper or hypothyroid. The lower the the the more hyperthyroid you are. I had an almost nonexistent tsh level when I ended up in the er.
Tsh levels show how much or little thyroid hormone you have. It is forums like these where one can find good help or dangerous replies.
It took me nearly a year to get my thyroid level back on track after being on 2 grains (120mg) for some time. Too much armour can be a very dangerous situation.
I hope the person who posted this sought out help and did not wait two more weeks for a thyroid panel.
I was on synthroid
and my T3 was low, went back on armour
.started taking at bedtime since caffeine interferes with this med..I have had major Insomnia since change. Don't know if related or not? Menopause is here, do pelleting, no change there. Does armour interfere with sleep? I am pretty sensitive to drugs, narcs wire me out! Hair falling g out, weight gain, 30 mg.of armour
I tried armour thyroid and developed severe side effects. One of them being severe insomnia … unable to fall asleep and being wide awake. It definitely can cause insomnia and I am just hoping with discontinued use that things will
Sort it out but it doesn’t seem to be going away anyway time soon
- Armour Thyroid Information for Consumers
- Armour Thyroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Armour Thyroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.